Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2008, 5:19 AM CDT for Reno County, Sedgwick County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 5:19 AM CDT (10:19 UTC)
- Expired
- May 7, 2008, 6:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 071018
SVRICT
KSC155-173-071115-
/O.NEW.KICT.SV.W.0089.080507T1019Z-080507T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
519 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 615 AM CDT.
* AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CHENEY LAKE...OR 22 MILES WEST OF DOWNTOWN WICHITA...
AND MOVING EAST AT 36 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...ANDALE...BEL AIRE...BENTLEY...CHENEY...
COLWICH...EAST WICHITA...GARDEN PLAIN...GODDARD...HAVEN...KECHI...
MAIZE...MOUNT HOPE...OAKLAWN...PARK CITY...VALLEY CENTER...DOWNTOWN
WICHITA...JABARA AIRPORT...NORTHEAST WICHITA...SOUTH WICHITA...
WICHITA MID CONTINENT AIRPORT...CHENEY LAKE...LAKE AFTON...WEST
WICHITA.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3761 9780 3772 9780 3773 9780 3791 9781
3791 9715 3757 9715
TIME...MOT...LOC 1019Z 270DEG 31KT 3776 9769
$$
KETCHAM3 follow-up statements
000
WWUS53 KICT 071038
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT WED MAY 7 2008
KSC155-071049-
/O.CAN.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
RENO KS-
539 AM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY HAS
BEEN CANCELLED...
AT 536 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3759 9744 3759 9745 3759 9746 3760 9761
3760 9764 3791 9765 3791 9715 3757 9715
TIME...MOT...LOC 1039Z 270DEG 31KT 3776 9747
$$
KSC173-071115-
/O.CON.KICT.SV.W.0089.000000T0000Z-080507T1115Z/
SEDGWICK KS-
539 AM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK COUNTY UNTIL 615 AM CDT...
AT 536 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COLWICH...OR 10 MILES NORTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT
36 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTH OF DOWNTOWN WICHITA BY 550 AM CDT.
NEAR PARK CITY BY 555 AM CDT.
NEAR NORTHEAST WICHITA BY 600 AM CDT.
THE TOWNS OF KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3759 9744 3759 9745 3759 9746 3760 9761
3760 9764 3791 9765 3791 9715 3757 9715
TIME...MOT...LOC 1039Z 270DEG 31KT 3776 9747
$$
KETCHAM000 WWUS53 KICT 071054 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 555 AM CDT WED MAY 7 2008 KSC173-071115- /O.CON.KICT.SV.W.0089.000000T0000Z-080507T1115Z/ SEDGWICK KS- 555 AM CDT WED MAY 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN SEDGWICK COUNTY UNTIL 615 AM CDT... AT 553 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PARK CITY...OR NEAR DOWNTOWN WICHITA...MOVING EAST AT 34 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR NORTHEAST WICHITA BY 605 AM CDT. THE TOWNS OF KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3760 9750 3791 9742 3791 9715 3757 9715 TIME...MOT...LOC 1055Z 270DEG 30KT 3775 9734 $$ KETCHAM
000 WWUS53 KICT 071106 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 606 AM CDT WED MAY 7 2008 KSC173-071116- /O.EXP.KICT.SV.W.0089.000000T0000Z-080507T1115Z/ SEDGWICK KS- 606 AM CDT WED MAY 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY WILL EXPIRE AT 615 AM CDT... AT 601 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. LAT...LON 3760 9750 3791 9742 3791 9715 3757 9715 TIME...MOT...LOC 1106Z 270DEG 30KT 3776 9722 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:50 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 7, 3:50 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT WED MAY 7 2008 .DISCUSSION... .SYNOPSIS... PRIMARY FORECAST FOCUS HAS SHIFTED TO FLOODING POTENTIAL FOR SE KS FROM THIS MORNING THRU THU MORNING. WITH WIDESPREAD SHRA/TSRA IN PROGRESS IN C & NC KS COLD FRONT THAT HAD BEEN A TOPIC THE PAST 2 NIGHTS HAS BECOME INCREASINGLY DIFFICULT TO DISTINGUISH AT 3 AM. APPEARS THE FRONT EXTENDS FROM TX PANHANDLE...TO KRSL...TO SE NEBRASKA NEAR AURORA. WITH MID-UPR LOW...MOVING E OVER WRN RIO GRANDE BEGINNING TO LIFT SUBTLY E/NE ACROSS RED RIVER TODAY THE FRONT SHOULD MAKE MIMINAL SE PROGRESS ACROSS C & SE KS TODAY...THEREBY ALLOWING RICH SFC-850MB MOISTURE EXTENDED OPPORTUNITY TO STREAM NE ACROSS SE HALF OF KICT COUNTRY. TRANSLATION: POTENTIAL FOR FLOOD-PRODUCING RAINS HAS GREATLY INCREASED (ESPECIALLY OVER SE KS WHERE A FLOOD WATCH IS IN FFECT UNTIL 7 AM CDT THU). TODAY & TONIGHT: PER SYNOPSIS WITH MOISTURE INCREASING IN BOTH DEPTH & MAGNITUDE...PLUS PROLONGED CONVERGENCE ALONG WELL-DEFINED SW-NE ORIENTED DEFORMATION ZONE HAVE GONE FULL THROTTLE ON POPS & INCREASED QPF ACROSS SE HALF OF CWA. WITH PRECIPITABLE WATERS INCREASING TO 1.50-1.75 INCHES OVER SE KS BY THIS AFTERNOON VERY CONCEIVABLE THAT 2-3 INCH RAINFALLS ARE POSSIBLE IN MUCH OF SE KS THRU 7 AM THU. AS SUCH HAVE ISSUED FLOOD WATCH FOR ALL 9 SE KS COUNTIES. WITH AFORE-MENTIONED MID-UPR LOW GRADUALLY ACCELERATING AS IT LIFTS E/NE ACROSS OK COLD FRONT SHOULD MAKE GREATER SE PROGRESS AS THE NIGHT PROGRESSES WITH BOUNDARY CONCEIVABLY EXITING SE KS 12 MID. BY THIS TIME GREATEST LIFT WILL HAVE TRANSITIONED OVER MO THEREBY LIMITING RAINFALL TO WRAP-AROUND VARIANT. ALSO CONCEIVABLE THAT RAINFALL MAY END IN C KS BY THIS TIME AS WELL. THU & THU NIGHT: WITH MID-UPR LOW ACCELERATING FURTHER AS IT CROSSES MID-MS VALLEY STILL CONFIDENT THAT THIS ROUND OF PRECIPITATION WILL END IN SE KS 7 AM. HOWEVER A 2ND & INCREASINGLY DEFINED MID-LEVEL SHORTWAVE WILL SPRINT SE ACROSS KS THU AFTERNOON & EVENING. HOW MUCH FUEL WILL BE PRESENT REMAINS TO BE SEEN...SO HAVE KEPT INHERITED 20% INTACT. THIS WEEKEND: AFTER THIS 2ND MID-LEVEL SHORTWAVE VACATES THE KICT PREMISES...A BRIEF RESPITE FROM RAINFALL WILL OCCUR FRI & POSSIBLY FRI NIGHT AS WELL AS A WEAK MID-LEVEL RIDGE MOVES E ACROSS THE C PLAINS. THE NEXT LEGITIMATE SHOT FOR TSRA IS SLATED FOR SAT NIGHT & SUNDAY WHEN A MORE POTENT MID TO UPR DECK WAVE IS SCHEDULED TO SWEEP SE ACROSS THE NRN & CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 53 73 54 / 90 40 10 20 HUTCHINSON 64 51 73 53 / 90 40 10 20 NEWTON 65 51 72 53 / 90 40 10 20 ELDORADO 66 53 72 54 / 90 50 10 20 WINFIELD-KWLD 67 55 74 56 / 100 50 10 20 RUSSELL 65 47 72 52 / 60 30 10 20 GREAT BEND 64 48 73 52 / 70 30 10 20 SALINA 66 49 72 53 / 80 40 10 20 MCPHERSON 65 50 72 53 / 80 40 10 20 COFFEYVILLE 69 57 71 54 / 100 80 20 20 CHANUTE 68 55 70 53 / 100 80 10 20 IOLA 67 54 69 52 / 100 80 10 20 PARSONS-KPPF 68 56 70 53 / 100 80 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY MORNING FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, May 7, 5:00 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT WED MAY 7 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 500 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE REGION TODAY AND TONIGHT. VERY HEAVY RAINS ARE LIKELY...ESPECIALLY IN SOUTHEAST KANSAS...WHERE A FLOOD WATCH HAS BEEN ISSUED AND WILL BE IN EFFECT UNTIL 7 AM CDT THURSDAY. THUNDERSTORMS OCCURRING OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY ALSO PRODUCE PENNY SIZED HAIL AND 40 TO 50 MPH WINDS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...AND MAY BE CAPABLE OF PRODUCING SMALL HAIL AND 40 TO 50 MPH WINDS. A BETTER CHANCE FOR THUNDERSTORMS...ALSO CAPABLE OF PRODUCING SMALL HAIL AND STRONG WINDS...EXISTS FOR SATURDAY AND SATURDAY NIGHT. THE THUNDERSTORMS MAY LINGER OVER SOUTHEAST KANSAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, May 6, 11:54 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1154 PM CDT TUE MAY 6 2008 KSZ070-094-098-070545- CHAUTAUQUA-ELK-GREENWOOD- 1154 PM CDT TUE MAY 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA...ELK AND GREENWOOD COUNTIES... AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF CASSODAY...TO 8 MILES NORTHEAST OF LATHAM TO 7 MILES SOUTH OF LATHAM...AND MOVING EAST AT 34 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. JAKUB
Special weather statement, May 7, 12:28 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1228 AM CDT WED MAY 7 2008 KSZ071-095-070600- WILSON-WOODSON- 1228 AM CDT WED MAY 7 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON AND WOODSON COUNTIES... AT 1223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO TORONTO TO 8 MILES EAST OF HOWARD...AND MOVING EAST AT 53 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. KETCHAM
Local storm report, May 7, 12:29 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG WEST WICHITA 37.69N 97.46W
05/06/2008 SEDGWICK KS NWS EMPLOYEE
FOUR TO FIVE INCH DIAMETER TREE LIMBS WERE DOWNED ON
MAIZE ROAD BETWEEN KELLOGG AND MAPLE.
&&
ADKLocal storm report, May 7, 1:07 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
107 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST OLMITZ 38.52N 98.94W
05/06/2008 E60.00 MPH BARTON KS TRAINED SPOTTER
0712 PM TSTM WND GST 7 WNW GREAT BEND 38.40N 98.93W
05/06/2008 E60.00 MPH BARTON KS TRAINED SPOTTER
0714 PM TSTM WND GST 6 WSW GREAT BEND 38.33N 98.91W
05/06/2008 E70.00 MPH BARTON KS TRAINED SPOTTER
0725 PM HAIL GREAT BEND 38.36N 98.81W
05/06/2008 E0.88 INCH BARTON KS TRAINED SPOTTER
MEASURED 55 MPH WINDS OCCURRED WITH THE HAIL.
0725 PM TSTM WND GST GREAT BEND 38.36N 98.81W
05/06/2008 M55.00 MPH BARTON KS TRAINED SPOTTER
NICKEL SIZED HAIL OCCURRED WITH THE WIND.
0747 PM TSTM WND GST ELLINWOOD 38.36N 98.58W
05/06/2008 E60.00 MPH BARTON KS TRAINED SPOTTER
0754 PM TSTM WND GST 3 E ELLINWOOD 38.36N 98.53W
05/06/2008 E65.00 MPH BARTON KS TRAINED SPOTTER
0806 PM TSTM WND GST 8 NE SYLVIA 38.06N 98.32W
05/06/2008 E60.00 MPH RENO KS TRAINED SPOTTER
0825 PM TSTM WND DMG STERLING 38.21N 98.21W
05/06/2008 RICE KS TRAINED SPOTTER
TREE LIMBS DOWNED. WINDS OF 50 TO 60 MPH. SMALL HAIL ALSO
WITH STORM.
1010 PM TSTM WND GST 2 SE HUTCHINSON 38.04N 97.89W
05/06/2008 M69.00 MPH RENO KS BROADCAST MEDIA
MEASURED NEAR THE INTERSECTION OF YODER ROAD AND HIGHWAY
50. REPORT COURTESY OF KAKE TV.
1016 PM HAIL 5 E KINGMAN 37.65N 98.02W
05/06/2008 E1.00 INCH KINGMAN KS LAW ENFORCEMENT
REPORTED ALONG HIGHWAY 54 AT GALESBURG EXIT.
1025 PM HAIL 2 N CHENEY 37.66N 97.78W
05/06/2008 E0.75 INCH SEDGWICK KS TRAINED SPOTTER
OCCURRED ALONG WITH 45 MPH WINDS.
1027 PM TSTM WND GST 5 SSW MT VERNON 37.66N 97.88W
05/06/2008 E60.00 MPH KINGMAN KS TRAINED SPOTTER
ALSO PEA SIZED HAIL.
1041 PM TSTM WND GST N COLWICH 37.78N 97.54W
05/06/2008 E60.00 MPH SEDGWICK KS BROADCAST MEDIA
FROM KFDI MOBILE SPOTTER
1042 PM TSTM WND GST 1 W MOUNT HOPE 37.87N 97.68W
05/06/2008 M67.00 MPH SEDGWICK KS BROADCAST MEDIA
AT 215TH AND K96. FROM KAKE-TV
1043 PM TSTM WND DMG WEST WICHITA 37.69N 97.46W
05/06/2008 SEDGWICK KS NWS EMPLOYEE
FOUR TO FIVE INCH DIAMETER TREE LIMBS WERE DOWNED ON
MAIZE ROAD BETWEEN KELLOGG AND MAPLE.
1045 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
05/06/2008 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
1047 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
05/06/2008 E50.00 MPH SEDGWICK KS NWS EMPLOYEE
A FEW BRIEF GUSTS TO 50 MPH AT THE NATIONAL WEATHER
SERVICE OFFICE.
1047 PM HAIL 8 SW VIOLA 37.40N 97.75W
05/06/2008 E0.75 INCH SUMNER KS TRAINED SPOTTER
1055 PM TSTM WND GST 2 NW DOWNTOWN WICHITA 37.71N 97.37W
05/06/2008 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
A FEW GUSTS REACHED 60 MPH, BUT THE WIND WAS SUSTAINED AT
40 TO 50 MPH.
1055 PM TSTM WND GST 3 NNW WEST WICHITA 37.72N 97.48W
05/06/2008 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
ALSO PEA SIZED HAIL.
1058 PM TSTM WND GST 2 SW PARK CITY 37.78N 97.35W
05/06/2008 E60.00 MPH SEDGWICK KS NWS EMPLOYEE
A FEW GUSTS REACHED 60 MPH, BUT THE WIND WAS SUSTAINED AT
40 TO 50 MPH.
1113 PM TSTM WND GST ROSE HILL 37.57N 97.13W
05/06/2008 E55.00 MPH BUTLER KS EMERGENCY MNGR
ESTIMATED 50 TO 55 MPH WINDS.
&&
ADKSpecial weather statement, May 7, 4:19 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 419 AM CDT WED MAY 7 2008 KSZ067-070945- RENO- 419 AM CDT WED MAY 7 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ARLINGTON...OR 13 MILES NORTH OF KINGMAN...AND MOVING EAST AT 42 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. KETCHAM
Special weather statement, May 7, 4:58 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 458 AM CDT WED MAY 7 2008 KSZ067-083-071045- RENO-SEDGWICK- 458 AM CDT WED MAY 7 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO AND SEDGWICK COUNTIES... AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 13 MILES NORTHEAST OF KINGMAN...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Tornado Warning | ICT | Barton | 57 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| May 6, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| May 6, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 60 min |
| May 6, 10:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 58 min |
| May 6, 11:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 59 min |
| May 7, 1:27 AM CDT | Areal Flood Warning | ICT | Barton, Russell | 5 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Allen, Neosho | 18 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Neosho | 31 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette, Neosho | 65 hr |
| May 7, 4:01 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 23 hr |
| May 7, 9:21 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 6 hr |
| May 7, 9:41 AM CDT | River Flood Warning | ICT | Sumner | 5 hr |
| May 7, 1:22 PM CDT | Areal Flood Warning | ICT | Labette | 6 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 12 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery | 7 hr |
| May 7, 3:54 PM CDT | River Flood Warning | ICT | Allen | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.